Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 40, NWS Albuquerque, NM

June 4, 2004Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2004, 4:29 PM MDT for Lincoln County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2004, 4:29 PM MDT (22:29 UTC)
Expired
Jun 4, 2004, 5:15 PM MDT
In force
46 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2004-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2004-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WUUS55 KABQ 042229
SVRABQ
NMC027-042315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT FRI JUN 4 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 515 PM MDT

* AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF CARRIZOZO...MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER CARRIZOZO AT 450 PM MDT

ANOTHER SEVERE THUNDERSTORM WILL TRACK SOUTHEAST ACROSS HIGHWAY 246
IN EASTERN LINCOLN COUNTY.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3364 10633 3342 10633 3334 10491 3432 10490
          3366 10603
$$

KD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:57 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 4, 2:57 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT FRI JUN 4 2004

.DISCUSSION...THE 500 MB RIDGE WILL CONTINUE OVER THE SW US UNTIL
EARLY NEXT WEEK WITH THE STEERING FLOW FOR CONVECTION MAINLY OUT OF
THE WEST AND NORTHWEST. THIS EVENING...MODELS AGREE THAT STRONG LAPSE
RATES AND AMPLE LOW LEVEL MOISTURE SHOULD TRIGGER SCATTERED
THUNDERSTORMS OVER THE SOUTHERN MOUNTAINS...WITH ISOLATED ACTIVITY
FAVORING OTHER AREAS OF THE CENTRAL...SOUTH AND EAST. ENOUGH
INSTABILITY...MOISTURE AND SHEAR EXIST FOR THE POSSIBILITY OF A FEW
SEVERE THUNDERSTORMS IN THE NORTHEAST...THUS SPC ISSUED A SEVERE
THUNDERSTORM WATCH FOR HARDING AND UNION COUNTIES UNTIL 800 PM THIS
EVENING. A FEW SHOWERS AND STORMS MAY EVEN LINGER OVER THE SOUTHEAST
LATE TONIGHT.

A BACK DOOR COLD FRONT WILL PENETRATE THE EAST LATE SATURDAY AND
INCREASE LOW LEVEL MOISTURE AND LIFT ENOUGH FOR A FEW ISOLATED
THUNDERSTORMS ACROSS THE SANGRES AND EASTERN PLAINS. THE PRESSURE
DIFFERENTIAL ACROSS THE FRONT SHOULD RESULT IN A RIO GRANDE VALLEY
EAST WIND...AROUND 20 MPH...NEAR SUNRISE SUNDAY MORNING. A FEW
PATCHES OF EARLY MORNING LOW CLOUDS COULD MOVE INTO THE EASTERN
PLAINS FROM THE EAST NEAR SUNRISE SUNDAY MORNING...BUT NOT ENOUGH
CONFIDENCE TO PAINT IN THE GRIDS JUST YET. FURTHERMORE...THE LOW
LEVEL MOISTURE INCREASE IN THE RIO GRANDE VALLEY...CENTRAL AND
NORTHERN MOUNTAINS SHOULD HELP INITIATE ISOLATED CONVECTION ALONG AND
EAST OF THE VALLEY LATE SUNDAY.

THE NEXT WORK WEEK WILL START WITH 90S ACROSS THE LOWER ELEVATIONS...
AS A WEAK LEE TROUGH ESTABLISHES IN THE EAST.  A DRY LINE WILL ALSO
SET UP IN THE EAST WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS FAVORING THE SOUTHEAST THROUGH MID WEEK.
ADDITIONALLY...AN UPPER TROUGH WILL MOVE ACROSS THE AREA AROUND
MID WEEK BEARING BREEZY CONDITIONS FOR THE WEST AND NORTH...AND
THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS ACROSS THE W/SW
MOUNTAINS LATE TUESDAY. DLC

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 053/093 053/091 053 44000
GALLUP.................... 043/091 043/088 046 44000
GRANTS.................... 045/090 045/088 047 44000
GLENWOOD.................. 057/096 056/095 055 44000
CHAMA..................... 037/079 038/077 041 44100
LOS ALAMOS................ 053/087 048/082 052 44100
RED RIVER................. 039/074 038/072 042 44111
TAOS...................... 046/086 043/083 047 44100
SANTA FE.................. 049/088 048/084 052 44000
SANTA FE AIRPORT.......... 052/090 050/086 053 44000
ESPANOLA.................. 049/091 051/088 050 44000
ALBUQUERQUE HEIGHTS....... 063/094 061/090 064 44000
ALBUQUERQUE VALLEY........ 058/097 055/093 058 44000
ALBUQUERQUE FOOTHILLS..... 061/091 058/087 061 44000
ALBUQUERQUE WEST MESA..... 061/096 060/092 062 44000
SOCORRO................... 062/097 059/094 060 44200
SANDIA PARK/CEDAR CREST... 052/088 052/084 057 44000
MORIARTY/ESTANCIA......... 049/091 048/087 051 44000
CARRIZOZO................. 059/095 057/090 056 44200
RUIDOSO................... 058/087 055/081 054 44300
RATON..................... 048/087 045/084 048 44122
LAS VEGAS................. 051/086 047/082 051 44111
ROY....................... 055/089 049/084 054 44122
CLAYTON................... 059/089 054/086 059 44122
SANTA ROSA................ 058/095 055/091 059 44111
TUCUMCARI................. 064/096 059/091 064 44122
FORT SUMNER............... 063/096 058/090 061 44211
CLOVIS.................... 063/096 060/088 062 44212
PORTALES.................. 063/097 060/089 062 44212
ROSWELL................... 066/099 062/092 065 44201
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44
Hazardous weather outlook, Jun 4, 10:25 AM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1025 AM MDT FRI JUN 4 2004

NMZ001>021-026-051200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
1025 AM MDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING EAST OF A LINE ACROSS THE EASTERN PLAINS AND
OVER THE SOUTHERN SECTION OF THE CENTRAL HIGHLANDS. A FEW
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER
AND WIND GUSTS TO 60 MPH ARE THE MAIN THREATS.

FARTHER WEST ALONG THE CENTRAL MOUNTAIN CHAIN...IN THE LOWER RIO
GRANDE VALLEY AND IN THE GILA REGION...SMALL HAIL AND GUSTY
MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

ISOLATED LATE DAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS WEEKEND
ACROSS THE EASTERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY
THROUGH THURSDAY. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS
USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A LINE FROM CLAYTON TO
FORT SUMNER TO RUIDOSO BETWEEN 4 PM AND 9 PM TODAY.

19

In the hours before

Local storm report, Jun 4, 10:52 AM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1052 AM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 S MOUNTAINAIR         34.45N 106.24W
06/03/2004  0.75 INCH        TORRANCE           NM   LAW ENFORCEMENT

&&

KD
Local storm report, Jun 4, 11:44 AM MDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 AM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             4 SW MORA               35.93N 105.38W
06/03/2004  0.75 INCH        MORA               NM   PUBLIC

&&

KD
Local storm report, Jun 4, 2:23 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             6 E CLAYTON             36.45N 103.07W
06/04/2004  1.00 INCH        UNION              NM   PUBLIC

&&

JM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:26 PM MDTSevere Thunderstorm WarningABQTorrance34 min
Jun 3, 6:30 PM MDTSevere Thunderstorm WarningABQSocorro45 min
Jun 3, 9:14 PM MDTSevere Thunderstorm WarningABQMora31 min
Jun 3, 9:44 PM MDTSevere Thunderstorm WarningABQSan Miguel46 min
Jun 4, 1:57 PM MDTSevere Thunderstorm WarningABQUnion33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.